MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. AV SHEATH TUNNELER; SURGICAL TUNNELER

BARD PERIPHERAL VASCULAR, INC. AV SHEATH TUNNELER; SURGICAL TUNNELER
Catalog Number AVST0200
Medical Device Problem Codes Crack (1135); Failure to Disconnect (2541)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/08/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10: as the lot number for the device was not provided, a review of the device history records could not be performed.The return of the sample is pending.The investigation of the reported event is currently underway.H11: section a through f: the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
On (b)(6) 2025, a patient underwent for av sheath tunneler procedure.During the procedure, the medium curve rod that crews into it became stuck in the handle and a portion of the threaded part (of vstr 120) broke off inside the handle upon trying to remove it and the rod was not threaded properly into the handle and unable to get it out.The device was allegedly snapped off inside the handle.Another rod and handle were used to complete the procedure.
 
Event or Problem Description
On (b)(6), during the av sheath tunneler procedure in esrd, fistula creation, the rod was not threaded properly into the handle and unable to get it out.The medium curve rod that crews into it became stuck in the handle and a portion of the threaded part broke off inside the handle upon trying to remove it.The device was allegedly snapped off inside the handle.Another rod and handle were used to complete the procedure.There was no reported patient injury.
 
Additional Manufacturer Narrative
H11: manufacturing review: a manufacturing lot review was not requested as the lot number reported is unknown.Investigation summary: the physical device was not returned for evaluation.Three electronic photos were provided and reviewed.The first photo shows an av sheath tunneller handle and one 120-degree rod placed on the flat surface.The one side threading of the 120-degree rod was noted to broken (the threads should continue on both side to a portion of the rod with the hole.Which we do not see in the provided image).The second photo shows the cassette with empty space where handle can be placed, and it also shows the material number for that handle.The third photo shows the cassette with empty space where 120-degree rod can be placed, and it also shows the material number for that rod.No other visual anomalies were noted.Based on the photo review the reported failure to disconnect can be confirmed.Therefore, the investigation is confirmed for the reported failure to disconnect as the rod broke while trying to disconnect.However, the investigation is inconclusive for the reported crack since we do not know if there is any other cracking damage to the threads or the rest of the handle.A definitive root cause for the alleged crack and failure to disconnect could not be determined based upon the provided information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.B5, g3, h6 (device, method, result, conclusion).Section a through f: the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
AV SHEATH TUNNELER
Common Device Name
SURGICAL TUNNELER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key21958076
Report Number2020394-2025-00652
Device Sequence Number9197478
Product Code MZY
UDI-Device Identifier00801741090523
UDI-Public(01)00801741090523
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K042062
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberAVST0200
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/08/2025
Supplement Date Received by Manufacturer07/04/2025
Initial Report FDA Received Date05/05/2025
Supplement Report FDA Received Date07/30/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown